PDA

View Full Version : Cipro



swoomer
June 30th, 2011, 07:34 PM
I just picked up a prescription for Cipro prescribed for an infection. After reading the 3 pages of warnings about tendon tears and ruptures, I'm not so sure I should be taking this antibiotic. I am approaching the height of the LCM season in the pool and the gym in preparation for LC Nats. Does anyone have any experience with Cipro in this regard? Should I continue my high level of training? What about competition?

taruky
June 30th, 2011, 09:37 PM
Unless you are a mouse, I wouldn't worry about it. The studies on Cipro showing tendon issues were not on humans, and really it's only children who are at theoretical risk. Folks above 16 or so don't need to worry.

Rich Abrahams
June 30th, 2011, 10:05 PM
On the other hand I would avoid the antibiotic levaquin, especially if you are very physically active and over 60. I've had at least 3 docs tell me to avoid the stuff. It also costs a fortune.

gdanner
June 30th, 2011, 10:24 PM
Does anyone have any experience with Cipro in this regard? Should I continue my high level of training? What about competition?

I was prescribed Cipro 4 or 5 years ago for a couple weeks and did not notice any side effects related to training in the pool. I was in my mid 20's at the time.

Lump
June 30th, 2011, 10:36 PM
Not to be a jerk but I would advise you get advice from you doctor, not on a public forum. Just my 2 :2cents: I think any Masters Coach on here would agree with me.

Herb
June 30th, 2011, 10:46 PM
Dude, you better take that and get rid of the infection.

__steve__
July 1st, 2011, 12:36 AM
I had tons of drugs pumped through me last summer including antibiotics (I stepped on a viper and got hit several times on the foot). Although that was about the point in time my times stopped improving, at least I'm happy to have a functioning leg and foot. Take your meds (with caution).

Michael Heather
July 1st, 2011, 12:42 AM
I took Cipro for a serious bout with the flu years ago. If your doctor has prescribed it, you need to take it. It is very strong (and effective) stuff.

no200fly
July 1st, 2011, 07:28 AM
(I stepped on a viper and got hit several times on the foot).

Ouch!

pendaluft
July 1st, 2011, 09:43 AM
I have had a lot of experience with Cipro -- one thing people often forget about is that it increases sun sensitivity -- you need to wear sun block while taking it (especially if you are training outside). I have had a lot of patients turn into lobsters while taking Cipro in the summertime.

The tendon issue is real but rare (Achilles tendon is most common site problems)

But I agree -- talk to your doctor

gdanner
July 1st, 2011, 10:18 AM
Not to be a jerk but I would advise you get advice from you doctor, not on a public forum. Just my 2 :2cents:

So your advice is that swoomer shouldn't be taking your advice?:rofl:

Lump
July 1st, 2011, 03:33 PM
So your advice is that swoomer shouldn't be taking your advice?:rofl:

Pretty much, unless you are a doctor.

orca1946
July 1st, 2011, 04:47 PM
Even water has side effects !!!:2cents::2cents:

swoomer
July 1st, 2011, 07:30 PM
Thanks to all for input. For the record, I did discuss this on a previous occasion with my doctor and he said not to worry. But the warnings in the literature seem rather dire. I just wondered if anyone had had tendon problems as a result of this drug. So far, so good!